MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 05/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure's medical opinion is that a contribution of the array placement to the wound dehiscence cannot be ruled out.Contributing factors for wound dehiscence in this patient include; dexamethasone use (impaired wound healing and increased risk of infection are listed as side effects.Source: dexamethasone prescribing information), prior radiation, underlying cancer disease and prior surgery affecting skin integrity.Wound dehiscence is an expected event with optune gio device use (ef-11 0% and <1% ef-14 optune arm).
 
Event or Problem Description
A 66-year-old female patient with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2024.During review of an available medical record, it was reported on (b)(6) 2024, the patient experienced persistent wounds on the scalp in relation to optune gio usage and from previous surgery.The physician advised rotating the transducer arrays, avoiding the affected areas, and applying topical clobetasol cream and clindamycin gel.Novocure was informed on (b)(6) 2024, that when the patient removed the transducer arrays a few days prior, the skin on the scalp was very thin and cranial hardware (metal plate) had become exposed.Optune gio therapy was temporarily discontinued.On (b)(6) 2024, the patient met with a neurosurgeon that advised additional surgery might be needed to remove the cranial hardware.The spouse mentioned that potentially, optune gio therapy would be discontinued.The prescribing physician was contacted for further details without reply.
 
Additional Manufacturer Narrative
During review of a medical record received by novocure on july 30, 2024, it was confirmed during an oncology follow up visit on (b)(6) 2024, the patient had surgery for the removal of exposed cranial hardware on (b)(6) 2024.Reportedly there were no complications and the patient recovered well.The patient was prescribed cephalexin and topical mupirocin ointment for antibiotic prophylaxis.Optune gio therapy was temporarily discontinued since (b)(6) 2024.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmoouth, NH 03801
2077527602
MDR Report Key19621591
Report Number3010457505-2024-00289
Device Sequence Number20863546
Product Code NZK
UDI-Device Identifier07290107982214
UDI-Public(01)07290107982214(11)160410
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/10/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEXAMETHASONE; LEVETIRACETAM; LEVOTHYROXINE; ONDANSETRON; TEMOZOLOMIDE
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexFemale
Patient Weight50 KG